MAUDE Adverse Event Report: DEPUY IRELAND 9616671 GLOBAL UNITE STD STEM SZ 12; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY IRELAND 9616671 GLOBAL UNITE STD STEM SZ 12; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Catalog Number 110012100
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient presented in dr.S office with a painful right shoulder that dr had treated on (b)(6) 2016 for a four part proximal humeral fracture.Dr.Suspected a possible infection and elected to perform a two stage shoulder revision.On (b)(6) 2019, dr removed index components at (b)(6) and inserted a handmade antibiotic cement spacer.The cemented humeral stem assembly came out clean without any cement attached by hand.Unknown cement was used at time of index surgery.Dr used standard delta extend instrumentation to remove the glenosphere and metaglene that were well fixed.No instrumentation broke during surgery.There were no time delays.And there was no indication by dr or staff that the products were deficient or the reason for the need for revision.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLOBAL UNITE STD STEM SZ 12
Common Device Name
GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key8837048
Report Number1818910-2019-99546
Device Sequence Number2078700
Product Code HSD
UDI-Device Identifier10603295004127
UDI-Public10603295004127
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110012100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR